Ask a Dog Vet and Get Answers to Your Dog Health Questions
Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice. There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.
1- Did she get into anything or eat something out of the ordinary?
2- Is she lethargic?
3- How much does she weigh?
4- Any pre existing medical conditions?
5- Any abdominal swelling?
6- Any other symptoms?
Give me a few seconds while I type your answer.
Friend, certainly an intestinal obstruction is a possibility for the symptoms that you are describing in Brooklym. Other possible causes are: Gastritis, dietary indiscretion, ingestion of a foreign body, infections, etc. to name a few causes. In any case of vomiting/diarrhea the first thing to do is give the stomach time to rest. This is what you can do:1- Do not give things like Pepto Bismol or imodium. Start her on Pepcid AC (famotidine) 10mg tablet every 12 hours for the next 2-3 days. You can buy Pepcid AC over the counter in any pharmacy.
2- No food or water for 8-12 hours. Need to give her gastrointestinal tract time to rest. Keep her indoors in a cool room when fasting.
3- After 8-12 hours offer a small amount of water. Wait half hour, if no vomiting, offer small amount of rice (50%) and boiled boneless chicken or ground beef (50%) 4-6 times a day. Keep on this diet for several days then wean into regular diet.
4- If she continues to vomit, diarrhea or not willing to eat after doing the above she will need to be seen by your family veterinarian for a hands on examination, xrays and blood work as initial screening test.Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!Dr. Peter